Hail, St. Croix
- When
- July 11, 4:41 PM CST
- Where
- St. Croix County, Somerset
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.117, -92.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 11, 2:40 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 PM CDT FRI JUL 11 2003 LATEST LAPS SHOWING SIMILAR UNSTABLE CONDITIONS TO LATE MORNING...WITH CAPE OF 1100 J/KG...TT OF 50 AND A K INDEX OF 31. CONVECTION FORMED IN MID LEVEL INSTABILITY AXIS...AHEAD OF APPROACHING S/W TROF ACRS NRN CAN...WITH APPARENT UPSTREAM CIRCULATION VCNTY OF LK WPG. CONVECTION ALSO ON COLD...CYCLONIC SIDE OF MID LEVEL JETLET. MID LEVEL SPEED MAXIMUM AND SML AREA OF THETA-E ADVECTION SLIDES SOUTH OF AREA THIS EVE SO EXPC MAJORITY OF CONVECTION TO DIMINISH. ALREADY SLIGHTLY MORE STABLE AIR PUSHING SWD FM NERN MN INTO NERN CWA RESULTING IN MORE ISOLATED CONVECTION. WITH LOSS OF INSOLATION...EXPC M/C TO P/C SKIES LATER TNGT. WINDS EXPECTED TO DMSH TO 4 TO 8 KTS KEEPING WDSPD FOG THREAT AT BAY. HWVR...DEWPTS CURRENTLY RUNNING HIGH AND TEMPS LKLY TO FALL BLO CROSS-OVER TEMP...BUT SOIL TEMPS QUITE WARM. WL LEAVE EVE SHIFT TO CONSIDER FOG THREAT IN MORE DEPTH. FORCING FM UPSTREAM S/W EXPCD TO BE THRU AREA BY SAT AFTN...AND INCREASING ANTICYCLONIC FLOW ACRS MN. HWVR COLD POOL LINGERS OVR ERN AREAS AND INSTABILITY INDICIES POINT TWD MORE ISOLD ACTIVITY IN MAINLY WI PTN OF CWA IN THE AFTN. RIDGING BUILDS IN LATER IN WEEKEND...BUT DOES NOT LAST LONG. MODELS IN REASONABLE AGREEMENT ON 100KT JET FLATTENING RIDGE WITH RAPID RETURN OF MOISTURE SUN NGT INTO MON. PSBL MCS SCENARIO SETTING UP...HWVR GFS DISPLAYING PSBL CONVECTIVE FEEDBACK PROBLEMS AT 72HRS. LOW LEVEL JET AND STRONG THETA-E ADVECTION SET UP SUNDAY NIGHT INTO MONDAY. OUTFLOW FM THIS ACTIVITY COULD HINDER RETURN OF CONVECTION UNTIL MON NGT. .MSP...NONE. MBK
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 547 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM AND UNSTABLE WEATHER IS FORECAST TO DEVELOP MONDAY AHEAD OF A COLD FRONT EXPECTED TO PASS ACROSS THE REGION MONDAY NIGHT. EARLY INDICATIONS SUGGEST THAT CONDITIONS MAY BE FAVORABLE FOR SIGNIFICANT STORMS...WITH HAIL...STRONG WINDS AND HEAVY RAINFALL...MONDAY AFTERNOON THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Minneapolis radar (KMPX), 76 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329467.